Glucerna & Diarrhea

3 Replies Updated



Conversation Starter

Sherri Says:


My disabled diabetic son recently stopped eating orally and is now given Glucerna through the G tube. He is having diarrhrea several times a day. Does anyone have a solution?



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
GeeGee Says:

My mother has diarrhea and has had some vomiting, plus is diabetic. Is it safe to drink glucerna?

REPLYSHAREREPORT
Was this helpful?     5     0  
2
Anthony Says:

Keep him on 24 hours on fluids check his blood sugar every 3 hours then start half strength feeds diluted with water.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Kevin Says:

Hello Sherri,

Do you know whether his digestive track has had problems in the past? How long has it been since you started taking Glucerna? How old is your son? There are so many factors at play that I can only really give some generic information, without knowing more about his situation I can't exactly say.

Under the presumption that the only change made was switching to Clucerna, it may be the type of artificial sweetener or the carbohydrates inside this meal substitute that is causing your sons diarrhea. It could be that his body is just intolerant to the ingredients in this meal replacement and perhaps you should discuss with his doctor whether or not this meal replacement is the best suited for him.

Please make sure that he stays hydrated as having diarrhea will drain him of his fluids and can make the situation far worse if he is not properly hydrated.

I hope this information helps. If you provide me with some more details I would be more than happy to assist you further.

REPLYSHAREREPORT
Was this helpful?     0     0  




Viewing page 1 of 1     Reply


More Discussions:

diarrhea pills that look like hydrocodone
I have a friend who keeps stealing all my pain meds, and I need them and take them as prescribed. She takes all them, so... 4 replies
Diarrhea
Will the diarrhea stop after being on viibryd for awhile? ## Hi, Ruth! That can certainly be an annoying side effect. An... 2 replies
diarrhea after prolia
I have severe osteoporosis, have lost SEVEN inches off my height, and look like a turtle with the big hump on the back. ... 1 reply
Diarrhea caused by spinach
Hi, last night I had spinach and now I have diarrhea. Will allergex pills help stop the diarrhea? ## No, Allergex is use... 1 reply
Diarrhea with Miralax
I was just told by my gastroenterologist to start taking miralax. I have taken it for two days and I now have diarrhea. ... 1 reply
Diarrhea side effect
Dr. prescribed Megestrol 40mg twice daily to surpress my period (they are really heavy due to uterine polyps--haven'... 1 reply
Diarrhea For 2 Months Following Two PETCT scans each time Has Anyone Else Experienced This
It can't be a coincidence that I had, and am now having again, diarrhea following each of the last 2 PET CT scans th... 1 reply
diarrhea drugs
My son is suffering from diarrhea and the doctor prescribed hidrasec and an antibiotic. I just want to ask if it is ok t...
Diarrhea, developed into colitis and Ulcerative colitis
I took the shot for a 5 week start up. Developed diarrhea about 2 weeks into inj's.; Started having blood in diarrhe...
diarrhea caused as a result of antiobiotics and not ating any solid foods
hi my daughter she is 1 year old and she had ear infection so she on antibiotics and as a result she got diarrhea and no...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 8 June 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA